MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION OBTRYX II SYSTEM - HALO; MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC, FOR STRESS URINARY INCONTINENCE, RETR

BOSTON SCIENTIFIC CORPORATION OBTRYX II SYSTEM - HALO; MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC, FOR STRESS URINARY INCONTINENCE, RETR
Model Number M0068505110
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abscess (1690); Purulent Discharge (1812); Incontinence (1928); Unspecified Infection (1930); Necrosis (1971); Prolapse (2475); Unspecified Kidney or Urinary Problem (4503)
Date of Event 01/23/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Block b3 date of event: the exact event onset date is unknown.The provided event date of january 23, 2020, was chosen as a best estimate based on the date of mesh implant.Block e1: this event was reported by the patient's legal representation.The implanting physician is: (b)(6).The revising physician is: (b)(6).Block h6: the following imdrf patient codes capture the reportable events of: e1906 - infection e2327 - necrotic areas along the sling e231501 - purulent discharge.The following imdrf impact codes capture the reportable events of: f1905 - vaginal mesh removal.
 
Event or Problem Description
It was reported that the patient underwent an implant procedure on (b)(6) 2020, in which an obtryx ii system - halo was placed following a long history of mixed incontinence that had worsened over the years.The patient noted that prior to the placement, she would experience nocturia and leakage worsened with physical activity, coughing and sneezing.On (b)(6) 2024, the patient was diagnosed with hypermobility of the urethra, mixed incontinence, and cystocele; therefore, a revision surgery was performed.During the procedure, a pinhole defect was identified in the anterior vaginal wall at approximately the mid-vaginal level.An incision was made, revealing purulence and discharge surrounding the previously placed sling.The mesh was not encapsulated and was easily visible.The sling was removed with gentle traction, and the transobturator arms were excised using tenotomy scissors.Following removal, necrotic debris was observed along the sling bed, and thorough debridement of necrotic tissue was performed.The placement of a new sling was abandoned due to the presence of active infection.The vaginal mucosal edges were refreshed by excising the incision margins, after which the vaginal mucosa was reapproximated using a loose running 2-0 vicryl suture.The foley catheter was temporarily removed, and cystoscopy was performed, demonstrating no evidence of bladder injury or mucosal lesions.The bilateral ureteral orifices were in normal anatomic position with clear efflux observed.Cystoscopy was then discontinued, the foley catheter was replaced, and the patient was returned from the dorsolithotomy position and awakened from general anesthesia.There were no further patient complications.
 
Additional Manufacturer Narrative
Block h11: correction to block e1: initial reporter title, initial reporter first name, initial reporter last name, initial reporter facility name, initial reporter address 1, initial reporter city, initial reporter state, initial reporter zip/post code, initial reporter phone, initial reporter fax.With all the available information, boston scientific concludes that the reported adverse events of prolapse, incontinence, infection, unspecified kidney or urinary problem, necrosis, purulent discharge, and abscess are known risks of the surgical procedure.The device was not returned for evaluation; therefore, a technical analysis could not be performed, and the reported incident could not be confirmed.The device history record (dhr) confirmed that the device met specification prior to shipping.No manufacturing deviations were noted that could have contributed to the event reported.A review of the device instructions for use (ifu) was completed and did not reveal any evidence of device misuse, off label use, or failure to follow instructions.The investigation concluded that the most probable cause for this event is known inherent risk of device, which indicates that the reported adverse event is known and documented in the labeling (including both short or long term known complications or adverse reactions).Block b3 date of event: the exact event onset date is unknown.The provided event date of january 23, 2020, was chosen as a best estimate based on the date of mesh implant.Block e1: this event was reported by the patient's legal representation.The implanting physician is: dr.(b)(6).The revising physician is: dr.(b)(6).Block h6: the following imdrf patient codes capture the reportable events of: e1906 - infection.E2327 - necrotic areas along the sling.E231501 - purulent discharge.The following imdrf impact codes capture the reportable events of: f1905 - vaginal mesh removal.
 
Event or Problem Description

Brand Name
OBTRYX II SYSTEM - HALO
Common Device Name
MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC, FOR STRESS URINARY INCONTINENCE, RETR
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key24335168
Report Number2124215-2026-08300
Device Sequence Number20088181
Product Code OTN
UDI-Device Identifier08714729837565
UDI-Public(01)08714729837565(17)220204(10)23299265
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K121754
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/04/2022
Device Model NumberM0068505110
Device Catalogue NumberM0068505110
Device Lot Number0023299265
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/14/2026
Supplement Date Received by Manufacturer02/10/2026
Initial Report FDA Received Date02/13/2026
Supplement Report FDA Received Date03/02/2026
Date Device Manufactured02/05/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age34 YR
Patient SexFemale